MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN69 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN69 TEST KIT
Catalog Number 413400
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported a false resistant piperacillin/tazobactam result for a alcaligenes faecalis (b)(4) strain in association with the vitek® 2 ast-gn69 test kit.The alcaligenes faecalis strain tested resistant (mic >=128) and the expected result was susceptible.The customer repeated testing on a different lot and the result was resistant.The customer stated that they obtained a susceptible result with disk diffusion.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A united states customer submitted their cap d-08 2018 alcaligenes faecalis ssp faecalis strain for piperacillin/tazobactam (tzp) evaluation because the customer reported resistant tzp results, but the expected result was susceptible.The customer originally tested the organism on vitek® 2 ast-gn69 lot 5890711103 and obtained a tzp mic>=128.Biomérieux internal investigation was conducted.For this investigation, the biomerieux internal 2018 cap d-08 strain was tested.The biomerieux cap d-08 survey strain was sub-cultured on tsab agar, identification confirmed as a.Faecalis ssp faecalis, and testing included ast-gn95 (6850485403), ast-gn67 (5870659203), ast-gn69 (5890711103) card lots in duplicate as well as broth microdilution (bmd) as the reference method for tzp03n formulation found on all card types associated with this investigation.911704 (biomerieux internal d-08 strain): - for the ast gn cards tested, susceptible mic <= 4, intermediate mic = 64 and resistant mics => 128 were all obtained.- bmd gave a susceptible mic <= 4.- card and reference method are in agreement for three (3) of six (6) cards tested while the remaining three (3) cards demonstrated a major error for vitek 2 when compared to reference, duplicating the customers results.This investigation concluded the cap strain to be atypical.The strain will be added to the r&d stock collection.

Brand Name
VITEK® 2 AST-GN69 TEST KIT
Common Device Name
VITEK® 2 AST-GN69 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7925707
Report Number1950204-2018-00402
Device Sequence Number19311415
Product Code LON
UDI-Device Identifier03573026398460
UDI-Public03573026398460
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Catalogue Number413400
Device Lot Number5890711103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1